Hail, Washington
- When
- June 29, 3:20 PM EST
- Where
- Washington County, Lubec
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.850, -66.983
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 29, 11:45 AM EST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE CARIBOU ME 1245 PM EDT WED JUN 29 2005 .SYNOPSIS...A COLD FRONT WILL SLOWLY CROSS THE STATE FROM NORTH TO SOUTH TODAY WITH A SCATTERED SHOWERS AND A POSSIBLE THUNDERSTORM ACROSS THE NORTH THIS MORNING AND THEN OVER CENTRAL AND SOUTHERN SECTIONS THIS AFTERNOON. THE FRONT WILL THEN STALL ACROSS INTERIOR DOWNEAST TONIGHT BEFORE MOVING SOUTH OF THE REGION THURSDAY. && .SHORT TERM (TODAY THROUGH THURSDAY)... .UPDATE (FOR THE REMAINDER OF TODAY)...UPDATE FOR SKY CONDITION ACROSS CENTRAL AND DOWNEAST PORTIONS OF CWA. BUMPED TEMPS UP A BIT FOR ALL AREAS. COLD FRONT ENTERING NORTHWEST CORNER OF THE STATE THIS MORNING WILL CROSS THE STATE TODAY. WITHOUT DIURNAL HEATING EXPECT ONLY SCATTERED SHOWERS ACROSS THE NORTH THIS MORNING WITH SCATTERED SHOWERS OVER CENTRAL AND SOUTHERN SECTIONS THIS AFTERNOON. DRIER AIR WILL FILTER IN ACROSS THE NORTH PROVIDING A MUCH COOLER AND DRIER AFTERNOON COMPARED TO THE HOT MUGGY WEATHER OF YESTERDAY. SINCE GFS HAS HAD THE BEST HANDLE ON THIS FRONT FOR SOME TIME...WILL STAYED CLOSE TO ITS SOLUTION WHICH STALLS FRONT ACROSS DOWNEAST SECTIONS TONIGHT. AS UPPER TROUGH MOVES ACROSS NEW ENGLAND...SHOWERS AND THUNDERSTORMS WILL BE COME MORE NUMEROUS TONIGHT SO HAVE RAISED POPS TO LIKELY. AS UPPER RIDGE BUILDS OVER NEW ENGLAND ON THURSDAY...COLD FRONT WILL MOVE OFF SHORE AND THEN SOUTH OF THE GULF OF MAINE PROVIDING THE REGION A MOSTLY SUNNY TO PARTLY CLOUDY THURSDAY. && .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... ONLY MAJOR CHANGE THIS TIME FRAME WILL BE TO SCALE BACK CLOUDS THU NGT TO ACCOUNT FOR A RATHER SIGNIFICANT SURGE OF HGH PRES W/ COOLER AND DRIER AIR WHICH NOW APPEARS TO PUSH FRONTAL BOUNDARY DISCUSSED ABOVE FURTHER S THAN HAD BEEN ANTICIPATED LAST FEW DAYS. THIS WILL ALSO LEAD TO TEMPS THU NGT A LITTLE COOLER THAN ORIGINALLY FCST AND HAVE ADJUSTED ACCORDINGLY... WARM FRONT DOES NOT APPEAR TO BE QUITE THE PLAYER THAT WAS ERLYR XPCTD EITHER W/ MODELS INDICATING MAIN AREA OF PRECIP PUSHING OFF TO THE S AND E OF THE AREA LATER FRI INTO FRI NGT. WILL STILL KEEP CHC POPS GOING ACROSS THE FA ON FRI AS SOME SEMBLANCE OF A WARM FRONT SHOULD LIFT UP ACROSS THE REGION. OTHERWISE...COLD FRONT STILL XPCTD TO SWING ACROSS THE FA LATER FRI NGT INTO SAT W/ THE NXT CHC FOR SOME RW/TRW. && .AVIATION... STRATUS AND FOG WILL PRODUCE IFR CONDITIONS AT KBGR THIS MORNING. FOG SHOULD START TO LIFT AFTER 12Z. AS COLD FRONT MOVES THROUGH THE STATE EXPECT A COMBINATION OF VFR AND MVFR WITH SHOWERS AND POSSIBLE THUNDERSTORMS. && .MARINE... SOUTHERLY WINDS TODAY THROUGH TONIGHT LESS THAN 20 KTS WITH SEAS 2 TO 4 FT. AS COLD FRONT CROSSES THE WATERS EARLY THURSDAY WINDS WILL SHIFT TO THE NORTH AND THEN VEER TO THE EAST/SOUTHEAST BY AFTERNOON. VSBY BELOW 1 NM IN FOG TODAY AND THEN FOG AND SHOWERS TONIGHT INTO EARLY THURSDAY. VSBY WILL IMPROVE WITH FRONTAL PASSAGE ON THURSDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...FOSTER LONG TERM/MARINE...KHW AVIATION...FOSTER/KHW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 552 AM EDT WED JUN 29 2005 ANZ050-070-MEZ001>006-010-011-015>017-029>032-301000- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 552 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT... ESPECIALLY ACROSS CENTRAL AND DOWNEAST MAINE AS A COLD FRONT CROSSES THE STATE. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE FRIDAY INTO SATURDAY AS ANOTHER COLD FRONT CROSSES THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EDT WED JUN 29 2005
MEZ017-030-292015-
WASHINGTON COUNTY...
310 PM EDT WED JUN 29 2005
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...WASHINGTON COUNTY...
AT 306 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 13 MILES NORTH OF MACHIAS. THE STORM WAS MOVING EAST AT 15
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 415 PM EDT INCLUDE...
MACHIAS... PEMBROKE... CUTLER...
PERRY... EASTPORT... LUBEC...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4502 6761 4465 6767 4461 6685 4499 6682
WOLFEThe Caribou radar (KCBW), 147 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459286.